View Full Version : Ritalin newbie, advice please?


nataliag
09-16-14, 09:55 AM
I'm a female in high school that just started taking ritalin (10mg) a couple of days ago. I take it an hour after i eat. I have not noticed much improvement in my concentration on focus, but i do sometimes feel tense and more sweaty. Does the ritalin having no effect on me, mean i need a higher dosage? will that mean the side effects will be worse?

I'm not sure if this is normal, maybe it takes a few days to settle in idk.

any thoughts?

Corina86
09-17-14, 03:26 AM
You should take a couple of days to see how the body adjusts, but not too much- stimulants usually work right away or they don't work at all. Is the tension and the sweating continuous or does it come and go?

Pamplemousse
09-22-14, 07:45 PM
It definitely takes a few days to adjust. Sometimes it depends on the brand of medication you are taking as well. Generics are tricky things. I hate the Mallinckrodt generic and usually try to find Watson or Sandoz. (Mallin. generic makes my mouth extra dry and my muscles get abnormally tense while taking it. It also doesn't help my concentration very much.)

Also food can have an effect on the medication as well. I notice a difference in how it works when I take it with food vs 30 mins before eating. See what works for you. :)

Redrum
09-23-14, 11:45 AM
I'm a female in high school that just started taking ritalin (10mg) a couple of days ago. I take it an hour after i eat. I have not noticed much improvement in my concentration on focus, but i do sometimes feel tense and more sweaty. Does the ritalin having no effect on me, mean i need a higher dosage? will that mean the side effects will be worse?

I'm not sure if this is normal, maybe it takes a few days to settle in idk.

any thoughts?

You might encounter a little more uncomfortable side effects before you adjust, the first day for me was very different from all others so far. But like others said, give it a few days. Your reaction to the medication will change. When it comes to dosage give it time, at least till the worst side effects subside or you have no improvements in your concentration.

HADDaball
09-23-14, 05:36 PM
Hi and welcome.

I agree with the others. You'll know if it helps your symptoms fairly soon, but you may want to see how things are in different situations.

It might take a week or two.

One thing. Make sure you drink enough fluids. You may get dehydrated, not notice it and get more side effects.

yamaustin
01-07-15, 01:30 PM
Oh yes, I concur. Actually I feel an irresistible feeling of thirsty about 1 hour after my morning pills, if I don't pay attention, headache ensues. I generically don't drink enough liquid, and I really should - If I pay attention to the call the day is OK.